Parameter-elliptic boundary value problems and their formal asymptotic solutions
R. Denk, L. Volevich
Abstract. We consider a mixed-order system of partial differential operators which depends on a complex parameter but is not parameter-elliptic in the sense of Agmon and Agranovich-Vishik. Such systems are closely related to the theory of singularly perturbed problems. Under the condition of so-called weak parameter-ellipticity it is possible to construct the formal asymptotic solution which shows, in particular, the existence of boundary layers.
Oper. Theory Adv. Appl. 126 (2001), 103-111.
The paper is available here: pdf